Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Tramadol-Anyone else experience this?

snookiessnookie Posts: 359
edited 06/11/2012 - 8:22 AM in Pain Medications
I am on Tridural, which is ER Tramadol in Canada.

I am finding that I am hardly ever hungry, and then when I do eat, 3/5 times I don't keep it down.

I'm just wondering if these symptoms will go away or not. I've only been on this for three weeks.

Thanks
advertisement

Comments

  • definately talk to the doc about this. It may be that you are just not going to be able to tolerate the med. I would think that after 3 weeks your system would be as adjusted to it as it is going to get. Best to check with your doc though.
  • with painintheback. It hasn't effected my appetite at all.
  • I was on Tramadol for a very long time and never had any side effects....I don't remember that I had any loss of appetite but I am not a big eater anyways. When I switched to the Ultram ER I had a lot of side effects, none of which I liked.....it felt like I had the flu 24/7. I am now off of it after a horrible w/d....I now take Darvocet and it agrees much better.

    Sharon
  • i have been on tramadol for ten years, when i first started taking it made me itch alot, doc said try to stick with it and the itching will go away well he was right three days no itching my only side affect now is that along with helping my pain some it does give me energy so i don't ever take it after 12 noon for it will keep me up at night and i don't need no extra help with that. good luck
  • My Doctor said it was OK to take these meds together so I did & all hell broke loose. Short fuse temper & lots of sleeping image:)" alt=">:)" height="20" /> Anybody have the same affect?
  • My Doctor said it was OK to take these meds together so I did & all hell broke loose. Short fuse temper & lots of sleeping image:)" alt=">:)" height="20" /> Anybody have the same affect?
  • how many milligrams a day? Dizziness, nausea and vomiting are all on the 'normal' side effect list. They should go away after far less than 3 weeks, but for some of us, certain pain meds just never sit well with us for whatever reason. Maybe this is one of those meds that won't work out for you.

    Please see your doctor, 3 weeks of throwing up food every other meal doesn't sound right, and we can only guess on here... Hope you feel better!

    JWM
  • I'm on 200mg once a day. I'll go see my doc once he's back, he is on vacation for another two weeks. On the bright side, I'm losing the 10lbs that i put on when on steriods.
  • 200mg a day should be ok; I had to ask just because if somehow they messed up and put you on, say, 900mg a day or 1200 (300mg x 3 or 4) then you'd have some problems just from the dosing. I had a dr. prescribe me 6 X 200mg er pills a day! Needless to say, I didn't take more than 2 a day. That's why I asked though.

    Losing weight can be a huge plus when it takes pressure off of your back; sorry it's from discomfort and nausea!
  • That Tramadol is similar to some of the SSI type anti depressants. While I was on it I did loose my appetite at first and if combined with any caffene I got super energized.

    Just my $.02

    Julie
  • is a bit of a tricky drug. It has an effect on brain chemicals and has an antidepressant effect all of its own, and this info isn't fully presented in the common drug literature (but my latest p doc has edumacated me about it)

    I used it for 8 years successfully for chronic pain along with Zoloft for minor anxiety depression. Then I had a head injury and seizure and my neuro said I had to stop the Tramadol..thats when I found out just what it does to the brain. I went into Holy Hell withdrawl from the stuff...including akithisia(creepy crawlies)hallucinations..you name it. I was advised wrongly to DC it suddenly as I was unaware of its full 'powers'.

    Once you start taking Tramadol on a daily basis, it cannot be stopped suddenly (just like one would never stop an SSRI). It needs to be tapered off.

    BTW Tramadol was/is good for mild-mod pain but I can no longer tolerate it since my head injury I find it too stimulating to my brain...due to antidepressant effects. My brain is now 'wired' since my TBI and needs calming effects. Any of you who like me tend to be 'wired' may not tolerate Tramadol, due to its antidepressant properties.

    Ask your pharmacist about drug interactions and always keep your doc/NP pharmacists aware of all the meds/supps you take to avoid potential interactions and negative effects.

    Best wishes all.

    Deb (mattsmom)

    RN (retired) #:S

  • Deb (mattsmom).....Thank your for being another person who has had the experince of Ultram/Tramadol.....I stopped it cold turkey after being on in for a long time...PM doctor said there would be no problem with w/d.....that was the most horrible time of my life. I don't think all doctors know that much about this drug.

    Sharon
advertisement
Sign In or Register to comment.